Circle bundles, adiabatic limits of η-invariants and Rokhlin congruences
Annales de l'Institut Fourier, Volume 44 (1994) no. 1, p. 249-270

We present a direct analytic treatment of the Rokhlin congruence formula [R2] by calculating the adiabatic limit of η-invariants of Dirac operators on circle bundles. Extensions to higher dimensions are obtained.

Nous présentons un traitement analytique des congruences de Rokhlin [R2] en calculant la limite adiabatique d’invariants η d’opérateurs de Dirac opérant sur des fibrés en cercles. Une extension de ce résultat en dimension supérieure est également obtenue.

@article{AIF_1994__44_1_249_0,
     author = {Zhang, Weiping},
     title = {Circle bundles, adiabatic limits of $\eta $-invariants and Rokhlin congruences},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {44},
     number = {1},
     year = {1994},
     pages = {249-270},
     doi = {10.5802/aif.1396},
     zbl = {0792.57012},
     mrnumber = {95h:58127},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1994__44_1_249_0}
}
Zhang, Weiping. Circle bundles, adiabatic limits of $\eta $-invariants and Rokhlin congruences. Annales de l'Institut Fourier, Volume 44 (1994) no. 1, pp. 249-270. doi : 10.5802/aif.1396. http://www.numdam.org/item/AIF_1994__44_1_249_0/

[AGW]L. Alvarez-Gaumé and E. Witten, Gravitational anomalies, Nuc. Phys., B 234 (1983), 269-330.

[A]M.F. Atiyah, Riemann surfaces and spin structures, Ann. Sci. Ecole Norm. Sup., 4 (1971), 42-62. | Numdam | MR 44 #3350 | Zbl 0212.56402

[ABS]M.F. Atiyah, R. Bott, and A. Sharpiro, Clifford modules, Topology, 3 (1964, Suppl.), 3-38. | MR 29 #5250 | Zbl 0146.19001

[AH]M.F. Atiyah and F. Hirzebruch, Riemann-Roch theorems for differentiable manifolds, Bull. AMS, 65 (1959), 276-281. | MR 22 #989 | Zbl 0142.40901

[APS]M.F. Atiyah, V.K. Patodi, and I.M. Singer, Spectral asymmetry and Riemannian geometry I, Math. Proc. Cambridge Philos. Soc., 77 (1975), 43-69. | MR 53 #1655a | Zbl 0297.58008

[BeGeV]N. Berline, E. Getzler and M. Vergne, Heat kernels and Dirac operators, Springer-Verlag (1992). | MR 94e:58130 | Zbl 0744.58001

[B]J.-M. Bismut, The index theorem for families of Dirac operators : two heat equation proofs, Invent. Math., 83 (1986), 91-151. | MR 87g:58117 | Zbl 0592.58047

[BC1]J.-M. Bismut and J. Cheeger, η-invariants and their adiabatic limits, JAMS, 2 (1989), 33-70. | MR 89k:58269 | Zbl 0671.58037

[BC2]J.-M. Bismut and J. Cheeger, Transgressed Euler classes of SL (2n, ℤ) vector bundles, adiabatic limits of eta invariants and special values of L-functions, Ann. Sci. Ecole Norm. Sup., Série 4, 25 (1992), 335-391. | Numdam | Zbl 0768.58048

[BZ]J.-M. Bismut and W. Zhang, Real embeddings and eta invariants, Math. Ann., 295 (1993), 661-684. | MR 94e:58131 | Zbl 0795.57010

[Br]E.H. Brown, Generalizations of the Kervaire invariant, Ann. Math., 95 (1972), 368-383. | MR 45 #2719 | Zbl 0241.57014

[D]X. Dai, Adiabatic limits, nonmultiplicity of signature, and Leray spectral sequence, JAMS, 4 (1991), 265-321. | Zbl 0736.58039

[ESV]H. Esnault, J. Seade and E. Viehweg, Characteristic divisors on complex manifolds, J. reine angew. Math., 424 (1992), 17-30. | MR 93h:32042 | Zbl 0752.14008

[F]S.M. Finashin, A pinȃ-cobordism invariant and a generalization of the Rokhlin signature congruence, Leningrad Math. J., 2 (1991), 917-924. | MR 91i:57016 | Zbl 0729.57015

[G]P.B. Gilkey, The eta invariant for even dimensional pinc manifolds, Adv. Math., 58 (1985), 243-284. | MR 87b:58089 | Zbl 0602.58041

[GM]L. Guillou and A. Marin, Une extension d'un théorème de Rokhlin sur la signature, C.R. Acad. Sci. Paris, Série A., 285 (1977), 95-98. | MR 55 #13440 | Zbl 0361.57018

[J]D. Johnson, Spin structures and quadratic forms on surfaces, J. London Math. Soc., 22 (1980), 365-373. | MR 81m:57015 | Zbl 0454.57011

[KT]R.C. Kirby and L.R. Taylor, Pin structures on low-dimensional manifolds, in Geometry of Low-dimensional Manifolds, vol. 2, 177-242. Ed. S.K. Donaldson and C.B. Thomas, Cambridge Univ. Press (1990). | MR 94b:57031 | Zbl 0754.57020

[L]P.S. Landweber, Elliptic cohomology and modular forms. in Elliptic Curves and Modular Forms in Topology, 55-68. Ed. P.S. Landweber, Lecture Notes in Math. vol., 1326, Springer-Verlag (1988). | MR 970281 | Zbl 0649.57022

[O1]S. Ochanine, Signature modulo 16, invariants de Kervaire généralisés et nombres caractéristiques dans la K-théorie réelle, Supplément au Bull. Soc. Math. France, 109 (1981), mémoire n° 5. | Numdam | Zbl 0462.57012

[O2]S. Ochanine, Elliptic genera, modular forms over KO*, and the Brown-Kervaire invariants, Math. Z., 206 (1991), 277-291. | MR 92a:57031 | Zbl 0714.57013

[R1]V.A. Rokhlin, New results in the theory of 4-dimensional manifolds, Dokl. Akad. Nauk. S.S.S.R., 84 (1952), 221-224. | Zbl 0046.40702

[R2]V.A. Rokhlin, Proof of a conjecture of Gudkov, Funct. Anal. Appl., 6 (1972), 136-138. | Zbl 0259.14010

[S]S. Stolz, Exotic structures on 4-manifolds detected by spectral invariants, Invent. Math., 94 (1988), 147-162. | MR 89j:57027 | Zbl 0656.58032

[W]E. Witten, Elliptic genera and quantum field theory, Comm. Math. Phys., 109 (1987), 525-536. | MR 89i:57017 | Zbl 0625.57008

[Z1]W. Zhang, η-invariants and Rokhlin congruences, C.R.A.S. Paris, Série A, 315 (1992), 305-308. | MR 93k:57057 | Zbl 0767.57015

[Z2]W. Zhang, Elliptic genera and Rokhlin congruences, Preprint IHES/M/92/76.